Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 17, 2021Chattahoochee County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 17, 2021, 12:54 AM EDT for Chattahoochee County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2021, 12:54 AM EDT (04:54 UTC)
Expired
Aug 17, 2021, 1:15 AM EDT
In force
21 min
Issued by
NWS Atlanta, GA

County Chattahoochee County, GA

The radar

The Maxwell AFB radar (KMXX), 86 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

035 
WWUS82 KFFC 170454
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1254 AM EDT Tue Aug 17 2021
 
GAZ090-170515-
Chattahoochee GA-
1254 AM EDT Tue Aug 17 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CHATTAHOOCHEE COUNTY THROUGH 115 AM EDT...

At 1254 AM EDT...National Weather Service doppler radar indicated a 
strong storm within a tropical rain band over Jamestown and south 
Fort Benning, or 3 miles southwest of Cusseta...moving northwest at 
40 mph.

HAZARD...Enhanced risk of a brief tornado.

SOURCE...Radar indicated.

IMPACT...Storms embedded within a tropical rainband have exhibited 
         localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Fort Benning/lawson Army Air Fld and Jamestown/south Fort Benning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3223 8492 3224 8491 3225 8492 3226 8489
      3230 8494 3233 8501 3234 8501 3238 8497
      3237 8496 3240 8490 3226 8478 3223 8482
TIME...MOT...LOC 0454Z 139DEG 35KT 3227 8487 

MAX HAIL SIZE...
MAX WIND GUST...

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 16, 11:01 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 16, 11:01 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1101 PM EDT Mon Aug 16 2021

.UPDATE...

Tropical Storm Fred is continuing to move inland across the
Florida panhandle/southeastern Alabama towards the local forecast
area. Through the overnight hours, Fred is still expected to
weaken to a tropical depression. Across the CWA, light showers
have overspread much of the area out ahead of Fred, with rainbands
moving into southwestern portions of the area. The wind advisory
was extended further north and east with the most recent update
and still remains in effect through Tuesday evening. The Flash
Flood Watch remain in effect through Wednesday morning with little
to no changes to the afternoon forecast.

Reaves

&&

.PREV DISCUSSION... /Issued 749 PM EDT Mon Aug 16 2021/

..Updated for 00Z Aviation Discussion...

PREV DISCUSSION... /Issued 314 PM EDT Mon Aug 16 2021/

SHORT TERM /Tonight through Tuesday Night/...
Tropical Storm Fred continues to move towards the CWA this afternoon
with outer convective rain bands moving into FL with heavy rainfall
and gusty winds. With a more easterly track Fred is still progged to
move on shore this afternoon/evening and then track northward
into the CWA.

As mentioned in todays earlier update, starting this evening
through tomorrow night, QPF amounts of 2-5" will be possible
across north and northeastern GA. Of course locally heavier
amounts under stronger rain bands will be possible. In
collaboration with WPC and neighboring offices a Flash Flood watch
has been issued and covers much of GA starting late tonight and
expiring Wednesday morning. Also, wind gusts up to 45 mph mainly
along a line from Sumter county north towards Jasper county will
be possible. As a result a wind advisory continues to be warranted
and is in effect from midnight tonight to tomorrow afternoon. The
caveat with the windy advisory is that there is a chance that
western GA does not meet wind advisory criteria right away or even
at all, but we have included these counties to take into account
any wobble in the track associated with Fred. Although Fred will
enter the CWA this evening/overnight limiting the initial
instability and shear by tomorrow afternoon, when peak heating
occurs, destabilization will support some severe storms and even
an isolated tornado across our very far NE zones.

Tomorrow night Fred will quickly begin to dissipate and move
northeast of the CWA as impacts do the same. However, locally
heavy rainfall will still be an issue for areas across far
northern GA until late tomorrow night.

28

LONG TERM /Wednesday through Monday/...
Quiet long term portion of the forecast compared to the short term.

High pressure will remain centered along the SE coast through
Thursday. The top of the ridge gets flattened a bit on Friday as a
shortwave trough moves through the flow. After the shortwave trough
passes, high pressure will build across the Gulf Coast states and
remain in place through the remainder of the forecast period. A few
pieces of mid level energy may impact the CWA during this time as
they round the northern periphery of the high center. Quiet surface
patter as weak high pressure will dominate.

NListemaa

AVIATION...
00Z Update...
SHRA will be likely through the overnight hours and into much of
Tuesday as TS Fred crosses the area. Cigs should quickly
deteriorate after about 04Z to IFR and remain until Tuesday
evening. Winds are expected to increase at all sites with gusts
15-30 kts possible through Tuesday morning, although exact wind
speeds will be dependent on track of Fred. SHRA looks to end
19-22Z across metro taf sites with cigs lifting to MVFR/VFR
thereafter.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  80  71  88 /  90 100  70  70
Atlanta         70  78  71  88 /  90 100  60  50
Blairsville     66  74  66  83 /  90 100  80  70
Cartersville    71  79  70  89 /  80 100  60  50
Columbus        72  82  72  90 / 100 100  40  50
Gainesville     70  77  70  87 /  90 100  70  70
Macon           71  85  72  91 /  90 100  40  60
Rome            71  79  71  90 /  70  90  60  50
Peachtree City  70  79  70  89 /  90 100  60  50
Vidalia         74  88  74  91 /  70  90  40  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 5 PM EDT Tuesday for the following zones:
Bibb...Butts...Chattahoochee...Clarke...Clayton...Coweta...
Crawford...Crisp...Dooly...Fayette...Greene...Harris...Henry...
Houston...Jasper...Jones...Lamar...Macon...Madison...Marion...
Meriwether...Monroe...Morgan...Muscogee...Newton...Oconee...
Oglethorpe...Peach...Pike...Putnam...Rockdale...Schley...
Spalding...Stewart...Sumter...Talbot...Taylor...Troup...Upson...
Walton...Webster.

Flash Flood Watch from 2 AM EDT Tuesday through Wednesday
morning for the following zones: Banks...Barrow...Bartow...
Bibb...Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Dade...
Dawson...DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...
Gilmer...Gordon...Greene...Gwinnett...Hall...Haralson...Harris...
Heard...Henry...Jackson...Jasper...Jones...Lamar...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Morgan...
Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...Putnam...
Rockdale...Schley...South Fulton...Spalding...Stewart...Sumter...
Talbot...Taylor...Towns...Troup...Union...Upson...Walker...
Walton...Webster...White...Whitfield.

&&

SHORT TERM...28
LONG TERM....NListemaa
AVIATION...Reaves
Hazardous weather outlook, Aug 16, 9:40 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
940 PM EDT Mon Aug 16 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
940 PM EDT Mon Aug 16 2021

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Tonight...

A Flash Flood Watch is in effect late tonight through Tuesday night
for much of the area. A Wind Advisory is in effect for parts of
central Georgia after midnight tonight through Tuesday afternoon.

Numerous showers and thunderstorms will continue to overspread the
area this evening as Tropical Storm Fred moves north northeast out
of the panhandle of Florida. Locally heavy rain and gusty winds to
40 MPH will be the primary threats with storms through this evening.

Heavier rain and stronger winds will accompany the remains of Fred
later tonight as the system moves into west central Georgia. The
potential for flooding or flash flooding will increase, especially
toward daybreak. In addition, the gusty winds could bring down a few
trees.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Heavy rainfall and gusty winds associated with the remnants of Fred
will affect the area through Tuesday evening. An increased risk of
flooding, especially creeks and small streams, can be expected. In
addition, a brief tornado will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
impact weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Aug 17, 12:53 AM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
1253 AM EDT Tue Aug 17 2021

GAZ090-170500-
Chattahoochee GA-
1253 AM EDT Tue Aug 17 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CHATTAHOOCHEE COUNTY THROUGH 100 AM EDT...

At 1252 AM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Jamestown and south
parts of Fort Benning, or 4 miles southwest Cusseta...moving
northwest at 40 mph.

HAZARD...Enhanced risk of a brief tornado.

SOURCE...Radar indicated.

IMPACT...Storms embedded within a tropical rainband have exhibited
         localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Cusseta, Fort Benning/lawson Army Air Fld and Jamestown/south Fort
Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3223 8482 3223 8492 3224 8491 3225 8492
      3226 8489 3230 8494 3233 8501 3234 8501
      3236 8498 3237 8498 3241 8484 3223 8475
      3223 8480 3222 8480 3222 8481
TIME...MOT...LOC 0452Z 139DEG 35KT 3225 8485

MAX HAIL SIZE...
MAX WIND GUST...
Special weather statement, Aug 17, 12:54 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1254 AM EDT Tue Aug 17 2021

GAZ090-170515-
Chattahoochee GA-
1254 AM EDT Tue Aug 17 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CHATTAHOOCHEE COUNTY THROUGH 115 AM EDT...

At 1254 AM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Jamestown and south
Fort Benning, or 3 miles southwest of Cusseta...moving northwest at
40 mph.

HAZARD...Enhanced risk of a brief tornado.

SOURCE...Radar indicated.

IMPACT...Storms embedded within a tropical rainband have exhibited
         localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Fort Benning/lawson Army Air Fld and Jamestown/south Fort Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3223 8492 3224 8491 3225 8492 3226 8489
      3230 8494 3233 8501 3234 8501 3238 8497
      3237 8496 3240 8490 3226 8478 3223 8482
TIME...MOT...LOC 0454Z 139DEG 35KT 3227 8487

MAX HAIL SIZE...
MAX WIND GUST...

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 12:53 AM EDTSpecial Weather StatementFFCChattahoochee7 min
Aug 17, 1:18 AM EDTSpecial Weather StatementFFCMuscogee27 min
Aug 17, 2:49 AM EDTTornado WarningFFCTaylor26 min
Aug 17, 3:01 AM EDTSpecial Weather StatementFFCTaylor29 min
Aug 17, 3:04 AM EDTSpecial Weather StatementFFCDodge26 min
Aug 17, 3:10 AM EDTTornado WarningFFCMacon, Taylor23 min
Aug 17, 3:25 AM EDTSpecial Weather StatementFFCDodge35 min
Aug 17, 3:39 AM EDTSpecial Weather StatementFFCUpson36 min
Aug 17, 4:05 AM EDTSpecial Weather StatementFFCUpson25 min
Aug 17, 4:21 AM EDTSpecial Weather StatementFFCBibb24 min
Aug 17, 4:38 AM EDTSpecial Weather StatementFFCCoweta37 min
Aug 17, 4:39 AM EDTTornado WarningFFCCoweta, Heard, Meriwether, Troup14 min
Aug 17, 4:42 AM EDTSpecial Weather StatementFFCHouston33 min
Aug 17, 4:47 AM EDTSpecial Weather StatementFFCCoweta28 min
Aug 17, 5:04 AM EDTSpecial Weather StatementFFCBibb26 min
Aug 17, 5:06 AM EDTTornado WarningFFCBibb, Houston24 min
Aug 17, 5:25 AM EDTSpecial Weather StatementFFCJasper35 min
Aug 17, 5:40 AM EDTSpecial Weather StatementFFCTwiggs35 min
Aug 17, 5:42 AM EDTSpecial Weather StatementFFCDodge33 min
Aug 17, 5:48 AM EDTTornado WarningFFCTwiggs, Wilkinson16 min
Aug 17, 6:17 AM EDTSpecial Weather StatementFFCGreene28 min
Aug 17, 6:18 AM EDTTornado WarningFFCGreene, Morgan, Oconee20 min
Aug 17, 6:26 AM EDTTornado WarningFFCBaldwin, Jones, Wilkinson17 min
Aug 17, 6:35 AM EDTSpecial Weather StatementFFCWilkinson25 min
Aug 17, 6:54 AM EDTSpecial Weather StatementFFCWilkinson36 min
Aug 17, 6:55 AM EDTSpecial Weather StatementFFCLaurens35 min
Aug 17, 7:06 AM EDTSpecial Weather StatementFFCPutnam24 min
Aug 17, 7:16 AM EDTSpecial Weather StatementFFCJohnson29 min
Aug 17, 7:19 AM EDTTornado WarningFFCJohnson, Laurens, Washington26 min
Aug 17, 7:29 AM EDTSpecial Weather StatementFFCBaldwin31 min
Aug 17, 7:50 AM EDTSpecial Weather StatementFFCJones25 min
Aug 17, 7:50 AM EDTSpecial Weather StatementFFCMorgan25 min
Aug 17, 7:58 AM EDTSpecial Weather StatementFFCClarke32 min
Aug 17, 8:04 AM EDTRiver Flood WarningFFCDeKalb3 hr
Aug 17, 8:06 AM EDTSpecial Weather StatementFFCHancock24 min
Aug 17, 8:09 AM EDTSpecial Weather StatementFFCWashington36 min
Aug 17, 8:14 AM EDTSpecial Weather StatementFFCOconee31 min
Aug 17, 8:22 AM EDTRiver Flood WarningFFCDeKalb3 hr
Aug 17, 8:24 AM EDTTornado WarningFFCMorgan, Oconee, Walton19 min
Aug 17, 8:31 AM EDTRiver Flood WarningFFCFulton, Gwinnett5 hr
Aug 17, 8:40 AM EDTFlash Flood WarningFFCClayton, Cobb, DeKalb, Fulton, Gwinnett, Henry and 1 more6 hr
Aug 17, 8:48 AM EDTSpecial Weather StatementFFCWashington27 min
Aug 17, 8:56 AM EDTSpecial Weather StatementFFCWarren34 min
Aug 17, 9:26 AM EDTRiver Flood WarningFFCDeKalb, Fulton4 hr
Aug 17, 9:35 AM EDTSpecial Weather StatementFFCWilkes25 min
Aug 17, 9:38 AM EDTRiver Flood WarningFFCForsyth, Fulton8 hr
Aug 17, 9:41 AM EDTSpecial Weather StatementFFCGlascock34 min
Aug 17, 9:58 AM EDTSpecial Weather StatementFFCBanks32 min
Aug 17, 10:18 AM EDTSpecial Weather StatementFFCBanks27 min
Aug 17, 10:19 AM EDTSpecial Weather StatementFFCElbert11 min
Aug 17, 10:26 AM EDTTornado WarningFFCBanks30 min
Aug 17, 10:32 AM EDTFlash Flood WarningFFCBanks, Hall, Jackson, Madison5 hr
Aug 17, 10:33 AM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
Aug 17, 10:57 AM EDTRiver Flood WarningFFCDeKalb2 hr
Aug 17, 11:09 AM EDTSpecial Weather StatementFFCWhite36 min
Aug 17, 11:25 AM EDTSpecial Weather StatementFFCWhite20 min
Aug 17, 11:29 AM EDTSpecial Weather StatementFFCUnion31 min
Aug 17, 12:00 PM EDTRiver Flood WarningFFCBanks9 hr
Aug 17, 12:15 PM EDTFlash Flood WarningFFCHall, Lumpkin, Towns, Union, White6 hr
Aug 17, 12:21 PM EDTRiver Flood WarningFFCWhite7 hr
Aug 17, 1:00 PM EDTRiver Flood WarningFFCTowns9 hr
Aug 17, 2:46 PM EDTRiver Flood WarningFFCTowns21 hr
Aug 17, 3:18 PM EDTRiver Flood WarningFFCPolk5 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.